Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Blacksburg, VA

July 9, 2014Franklin County, Henry County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 9, 2014, 2:37 PM EDT for Franklin County, Henry County, Pittsylvania County, Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 2:37 PM EDT (18:37 UTC)
Expired
Jul 9, 2014, 3:30 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 2:46 PM EDTTSTM WND DMG1 Nnw Callands, VAMULTIPLE TREES DOWN ALONG SAGO ROAD NEAR SAILOR CREEK
Jul 9, 2:59 PM EDTTSTM WND DMG6 Ne Callands, VAONE TREE DOWN ON ANDERSON ROAD NEAR BEARSKIN CREEK
Jul 9, 3:12 PM EDTTSTM WND DMG3 E Chatham, VAONE TREE DOWN AT THE INTERSECTION OF HALIFAX ROAD AND FAIRVIEW ROAD
Jul 9, 3:20 PM EDTTSTM WND DMG3 Nnw Keeling, VAONE TREE DOWN AT THE INTERSECTION OF DOBSON ROAD AND SPRING GARDEN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS51 KRNK 091837
SVRRNK
VAC067-089-143-091930-
/O.NEW.KRNK.SV.W.0147.140709T1837Z-140709T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 330 PM EDT

* AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAGO...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATHAM...
  MT AIRY...
  SYDNORSVILLE...
  BLAIRS...
  AND CALLANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3678 7985 3678 7987 3680 7994 3692 7989
      3695 7912 3679 7916 3660 7923
TIME...MOT...LOC 1836Z 275DEG 22KT 3686 7968 

HAIL...<.75IN
WIND...60MPH

$$

RAB
2 follow-up statements
443 
WWUS51 KRNK 091903
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUL 9 2014

VAC067-089-091912-
/O.CAN.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
HENRY VA-FRANKLIN VA-

303 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
      3660 7923
TIME...MOT...LOC 1902Z 275DEG 22KT 3685 7948 

$$

VAC143-091930-
/O.CON.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
PITTSYLVANIA VA-
303 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR
CENTRAL PITTSYLVANIA COUNTY...

AT 302 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIMAX...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
MT AIRY...
CALLANDS...
BLAIRS...
AND KEELING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
      3660 7923
TIME...MOT...LOC 1902Z 275DEG 22KT 3685 7948 

HAIL...<.75IN
WIND...60MPH

$$

RAB
851 
WWUS51 KRNK 091935
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT WED JUL 9 2014

VAC143-091942-
/O.EXP.KRNK.SV.W.0147.000000T0000Z-140709T1930Z/
PITTSYLVANIA VA-
335 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL PITTSYLVANIA COUNTY HAS EXPIRED...
        
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN 
PITTSYLVANIA COUNTY WHERE A NEW SEVERE THUNDERSTORM WARNING IS NOW 
IN EFFECT UNTIL 430 PM EDT. HOWEVER...FOR WESTERN PITTSYLVANIA 
COUNTY...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3678 7960 3693 7955 3695 7912 3679 7916
      3660 7923
TIME...MOT...LOC 1929Z 275DEG 22KT 3685 7948 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 1:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT WED JUL 9 2014

.SYNOPSIS...
A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS
TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT.
WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO
SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE
REGION NEXT MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM EDT WEDNESDAY...

STARTING TO SEE THE DEVELOPMENT OF ISOLATED TO SCATTERED
THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE INTO THE SOUTHWESTERN
COUNTY WARNING AREA. SPC MESO ANALYSIS SHOWED SOME CONVERGENCE
ALONG THE LEE OF THE BLUE RIDGE AND COMBINED WITH A WEAK SHORT
WAVE CROSSING THE SAME AREA...LIFT WILL BE ENOUGH FOR SCATTERED TO
NUMEROUS STORMS FOR THE REST OF THE AFTERNOON...DESPITE ONLY A FEW
BREAKS IN THE CLOUD COVER. WILL KEEP SOME SEVERE MENTION IN THE
HWO FOR THIS AFTERNOON AS POPS MAY NEED TO GO HIGHER PENDING
INSTABILITY LATER ON.

ENOUGH OF A WEST WIND TO HELP SCOUR OUT SOME OF THE CLOUDS IN THE
EAST...WITH SOME BREAKS ESPCLY NW SO UPPED TEMPS A FEW DEGREES BUT
OVERALL STILL AOB MOS OUTSIDE OF THE SE.

BOUNDARY SINKS ACROSS AND JUST SOUTH OF THE REGION LATE TONIGHT BUT MAY
BE SLOWER THAN GUIDANCE GIVEN A WEAK WAVE ALONG THE FRONT. THIS SHOULD
BE ENOUGH TO KEEP A FEW SHRA/TSRA BANDS GOING OVER THE FAR SOUTH/SE
MAINLY BEFORE MIDNIGHT WITH GRADUAL DRYING TAKING PLACE OVER THE NW
THIRD WHERE EVEN DEWPOINTS SHOULD FALL A BIT. THEREFORE STAYED WITH
CHANCE POPS MAINLY SE OF A LYH TO HLX LINE THIS EVENING AND CUT TO JUST
ISOLATED MENTION FAR SOUTHERN COUNTIES LATE. OTRW PARTLY TO MOSTLY
CLOUDY WITH MORE CLEARING WORKING IN ACROSS THE NW LATE WHICH SHOULD
ALLOW A RANGE IN LOWS FROM THE SLIGHTLY COOLER UPPER 50S/LOW 60S NW TO
THE STILL MUGGY MID/UPPER 60S SE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 AM EDT WEDNESDAY...

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST COAST THROUGH THE
PERIOD. MEANWHILE...A SURFACE HIGH PRESSURE SYSTEM WILL DRIFT EAST
FROM THE GREAT LAKES TO NEW ENGLAND. ACROSS THE SOUTHEAST...A
STALLED FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTH AND
WEST...EVENTUALLY BUCKLING BACK OVER THE FORECAST AREA ON
THURSDAY...AS A SURFACE REFLECTION DEVELOPS OVER THE CAROLINAS. THIS
BOUNDARY AND ASSOCIATED SURFACE WAVES WILL BRING SHOWERS ALONG AND
EAST OF THE BLUE RIDGE...PARTICULARLY THE PIEDMONT THURSDAY...AND TO
SOUTHSIDE FRIDAY. INSTABILITIES WILL INCREASE FROM EAST TO WEST
THURSDAY AFTERNOON TO BRING A CHANCE FOR THUNDERSTORMS ACROSS THE
PIEDMONT. DESPITE THE INCREASE IN MOISTURE AND
INSTABILITIES...STORMS ARE NOT EXPECTED TO BECOME SEVERE. AREAL
COVERAGE OF SHOWERS WILL DECREASE THURSDAY EVENING WITH LOSE OF
HEATING AND THE FRONTAL BOUNDARY DRIFTING EAST. LESS ACTIVITY AND
AREAL COVERAGE OF SHOWERS FRIDAY.

BEING MOSTLY BEHIND THE FRONT AND HAVING AN EASTERLY FLOW AND
ABUNDANT CLOUD COVER WILL KEEP THURSDAY AFTERNOON TEMPERATURES BELOW
NORMAL. EASTERLY FLOW REMAINS FRIDAY BUT MORE SUN IS EXPECTED TO
HAVE TEMPERATURES APPROACHING NORMAL LEVELS ONCE AGAIN.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 PM EDT TUESDAY...

DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN
SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG
TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW
FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA.

FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE
FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME
AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES
SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA.

DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD
PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC
REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST
PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST
PERIOD...ON WEDNESDAY.

AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES
WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD
RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO
UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE
GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE
HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES
SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS
LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON
THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 125 PM EDT WEDNESDAY...

COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF
OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z
AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST
COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM
20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH
TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS
UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS
WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR
CEILINGS AND VISIBILITIES.

DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE
TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY
LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS
AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE
FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE
RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF.

EXTENDED AVIATION...

THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH
IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY
FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS
EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH
PRESSURE SLIDES IN FROM THE NORTH.

MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE
END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS
OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR
CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY
VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED.

&&

.EQUIPMENT...
AS OF 1100 AM EDT WEDNESDAY...

COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING.
THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO
ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...AMS/JH
SHORT TERM...RCS
LONG TERM...AMS/WERT
AVIATION...AMS/JH
EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 AM EDT WED JUL 9 2014

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS
MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 AM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD
OF A WEAK COLD FRONT MOVING INTO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 10:30 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 S PILOT MOUNTAIN      36.34N 80.48W
07/08/2014                   SURRY              NC   PUBLIC

            PUBLIC REPORTS TREES DOWN NEAR PILOT MOUNTAIN. TIME IS
            ESTIMATED BY RADAR.

&&

FISHER
Local storm report, Jul 9, 10:31 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1031 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     ARARAT                  36.40N 80.57W
07/08/2014                   SURRY              NC   PUBLIC

            TREES DOWN AROUND THE TOWN. TIME IS ESTIMATED.

&&

FISHER
Local storm report, Jul 9, 11:16 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 NW SUGAR GROVE        36.29N 81.82W
07/08/2014                   WATAUGA            NC   PUBLIC

            TREE DOWN ON GEORGES GAP RD

0545 PM     TSTM WND DMG     BOONE                   36.21N 81.67W
07/08/2014                   WATAUGA            NC   PUBLIC

            TREE DOWN ON KING STREET IN BOONE

0550 PM     TSTM WND DMG     3 SSW CARLOOVER         37.88N 79.91W
07/08/2014                   ALLEGHANY          VA   911 CALL CENTER

            TREE DOWN ON US220

0604 PM     TSTM WND DMG     5 NE CLIFTON FORGE CITY 37.87N 79.75W
07/08/2014                   ALLEGHANY          VA   911 CALL CENTER

            TREE DOWN ON ROUTE 42

0612 PM     TSTM WND DMG     N HINTON                37.67N 80.90W
07/08/2014                   SUMMERS            WV   911 CALL CENTER

            TREE DOWN NEAR HINTON BYPASS AND TEMPLE ST BRIDGE.

0612 PM     TSTM WND DMG     PIPESTEM                37.53N 80.97W
07/08/2014                   SUMMERS            WV   911 CALL CENTER

            MULTIPLE TREES DOWN IN PIPESTEM

0625 PM     TSTM WND DMG     MOUTH OF WILSON         36.58N 81.33W
07/08/2014                   GRAYSON            VA   911 CALL CENTER

            ONE TREE DOWN.

0625 PM     TSTM WND DMG     5 W WILKESBORO          36.15N 81.25W
07/08/2014                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON N HOLINESS CHURCH RD

0629 PM     TSTM WND DMG     5 SSE WILBAR            36.20N 81.29W
07/08/2014                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON MOUNTAIN MEADOW LANE.

0629 PM     TSTM WND DMG     3 NE ELKVILLE           36.09N 81.36W
07/08/2014                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON WEST NC268

0637 PM     TSTM WND DMG     1 ENE NORTH WILKESBORO  36.18N 81.12W
07/08/2014                   WILKES             NC   911 CALL CENTER

            TREE DOWN ON FLINT HILL RD

0640 PM     TSTM WND DMG     2 W LEXINGTON CITY      37.78N 79.49W
07/08/2014                   ROCKBRIDGE         VA   911 CALL CENTER

            A COUPLE OF TREES DOWN WEST OF LEXINGTON ON U.S. ROUTE
            60.

0645 PM     TSTM WND DMG     LEXINGTON CITY          37.78N 79.45W
07/08/2014                   CITY OF LEXINGTON  VA   911 CALL CENTER

            TWO TREES DOWN WITHIN THE CITY AND A POWER LINES DOWN ON
            LEE AVENUE.

0657 PM     TSTM WND DMG     6 N ELKIN               36.34N 80.86W
07/08/2014                   SURRY              NC   911 CALL CENTER

            TREE DOWN ON MOUNTAIN PARK ROAD NEAR US21

0708 PM     TSTM WND DMG     WSW DOBSON              36.39N 80.73W
07/08/2014                   SURRY              NC   911 CALL CENTER

            TREE DOWN ON COOPER STREET

0712 PM     TSTM WND DMG     5 N BOONVILLE           36.30N 80.71W
07/08/2014                   SURRY              NC   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF CHANDLER DR AND
            JENKINSTOWN RD.

0730 PM     TSTM WND DMG     ARARAT                  36.40N 80.57W
07/08/2014                   SURRY              NC   PUBLIC

            TREES DOWN AROUND THE TOWN. TIME IS ESTIMATED.

0730 PM     TSTM WND DMG     3 S PILOT MOUNTAIN      36.34N 80.48W
07/08/2014                   SURRY              NC   PUBLIC

            PUBLIC REPORTS TREES DOWN NEAR PILOT MOUNTAIN. TIME IS
            ESTIMATED BY RADAR.

0733 PM     TSTM WND DMG     3 E MATOAKA             37.42N 81.20W
07/08/2014                   MERCER             WV   911 CALL CENTER

            TREE DOWN IN LASHMEET WV

0745 PM     TSTM WND DMG     4 ESE ROCKY MOUNT       36.97N 79.81W
07/08/2014                   FRANKLIN           VA   911 CALL CENTER

            FOUR TO FIVE TREES DOWN IN THE ROCKY MOUNT
            AREA...INCLUDING ONE ON BALL PARK ROAD AT DOE RUN
            ROAD...ONE ON LEVEL VALLEY ROAD...ONE ON FRANKLIN
            TURNPIKE, AND ANOTHER ON CLAIBORNE ROAD.

0914 PM     TSTM WND DMG     4 NW APPOMATTOX         37.39N 78.88W
07/08/2014                   APPOMATTOX         VA   911 CALL CENTER

            TREE DOWN ON VEHICLE ON POLICE TOWER RD

0915 PM     TSTM WND DMG     5 SE CONCORD            37.30N 78.91W
07/08/2014                   APPOMATTOX         VA   911 CALL CENTER

            TREE DOWN ON REEDY SPRING RD. TIME IS ESTIMATED.

0925 PM     TSTM WND DMG     CONCORD                 37.35N 78.98W
07/08/2014                   CAMPBELL           VA   BROADCAST MEDIA

            POWER LINE DOWN.

0925 PM     TSTM WND DMG     OAKVILLE                37.43N 78.87W
07/08/2014                   APPOMATTOX         VA   BROADCAST MEDIA

            SEVERAL TREES DOWN.

0932 PM     TSTM WND DMG     5 N CONCORD             37.42N 78.99W
07/08/2014                   APPOMATTOX         VA   911 CALL CENTER

            TREE DOWN ON PARADISE RD

0935 PM     TSTM WND DMG     4 ENE HIXBURG           37.35N 78.60W
07/08/2014                   APPOMATTOX         VA   911 CALL CENTER

            TREE DOWN ON HOLLIDAY LAKE RD

0944 PM     TSTM WND DMG     1 NE CONCORD            37.36N 78.98W
07/08/2014                   CAMPBELL           VA   911 CALL CENTER

            TREE DOWN ON STONEWALL RD

&&

FISHER
Special weather statement, Jul 9, 1:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT WED JUL 9 2014

VAZ044-091830-
PITTSYLVANIA VA-
146 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 230 PM EDT

* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CALLANDS...MOVING TO THE EAST AT 30 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CALLANDS...
  CHATHAM...
  GRETNA...
  DRY FORK...
  AND CLIMAX.

LAT...LON 3674 7967 3697 7962 3702 7921 3675 7918
TIME...MOT...LOC 1741Z 264DEG 25KT 3685 7960

PH
Special weather statement, Jul 9, 2:00 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT WED JUL 9 2014

VAZ033-043-091845-
FRANKLIN VA-HENRY VA-
200 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM SOUTH OF FERRUM...MOVING TO THE
  EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SYDNORSVILLE...
  PENHOOK...
  AND SONTAG.

LAT...LON 3680 7990 3681 8006 3684 8007 3685 8011
      3695 8015 3703 7962 3687 7963 3678 7966
      3679 7985 3678 7985
TIME...MOT...LOC 1759Z 261DEG 17KT 3687 8005

PH
Special weather statement, Jul 9, 2:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT WED JUL 9 2014

VAZ034-045-091900-
BEDFORD VA-CAMPBELL VA-
208 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 300 PM EDT

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM JUST EAST OF BEDFORD...MOVING TO
  THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  EVINGTON...
  FOREST...
  HUDDLESTON...
  AND BEDFORD.

THIS INCLUDES LIBERTY UNIVERSITY.

LAT...LON 3717 7903 3713 7961 3738 7955 3743 7914
      3740 7912 3741 7910 3739 7907
TIME...MOT...LOC 1803Z 260DEG 17KT 3727 7944

PH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:35 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg55 min
Jul 8, 8:45 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville45 min
Jul 8, 9:09 PM EDTSpecial Weather StatementRNKAppomattox51 min
Jul 8, 9:19 PM EDTSpecial Weather StatementRNKCharlotte56 min
Jul 8, 9:37 PM EDTSpecial Weather StatementRNKBuckingham38 min
Jul 9, 1:46 PM EDTSpecial Weather StatementRNKPittsylvania44 min
Jul 9, 2:00 PM EDTSpecial Weather StatementRNKFranklin45 min
Jul 9, 2:08 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg52 min
Jul 9, 2:16 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell59 min
Jul 9, 3:00 PM EDTSpecial Weather StatementRNKCharlotte60 min
Jul 9, 3:08 PM EDTSpecial Weather StatementRNKCity of Danville67 min
Jul 9, 3:27 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania63 min
Jul 9, 3:41 PM EDTSpecial Weather StatementRNKPulaski, Smyth, Wythe64 min
Jul 9, 4:16 PM EDTSpecial Weather StatementRNKFloyd44 min
Jul 9, 4:28 PM EDTSpecial Weather StatementRNKCharlotte62 min
Jul 9, 4:49 PM EDTSpecial Weather StatementRNKFranklin56 min
Jul 9, 5:16 PM EDTSevere Thunderstorm WarningRNKFranklin44 min
Jul 9, 5:55 PM EDTSpecial Weather StatementRNKPittsylvania65 min
Jul 9, 6:02 PM EDTSpecial Weather StatementRNKHenry43 min
Jul 9, 6:43 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville47 min
Jul 9, 7:47 PM EDTSevere Thunderstorm WarningRNKHalifax58 min
Jul 9, 7:54 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.